Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 28, 2007, 5:14 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 5:14 PM MDT (23:14 UTC)
- Expired
- Mar 28, 2007, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:15 PM MDT | HAIL 1 | 12 Ne Chappell, NE | |
| Mar 28, 5:20 PM MDT | HAIL 1.75 | 5 Se Oshkosh, NE | HAIL FROM NICKEL TO GOLFBALL ALONG HIGHWAY 26. |
| Mar 28, 5:38 PM MDT | HAIL 0.88 | 10 Ne Oshkosh, NE | |
| Mar 28, 5:40 PM MDT | HAIL 1.75 | 5 Se Oshkosh, NE | HAIL FROM NICKEL TO GOLFBALL ALONG HIGHWAY 26. |
| Mar 28, 5:45 PM MDT | HAIL 1 | 4 W Big Springs, NE | HAIL MAINLY DIMES, BUT FEW QUARTER SIZE. |
| Mar 28, 6:00 PM MDT | HAIL 1 | 4 W Big Springs, NE | NICKEL TO QUARTER HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 282315 SVRLBF NEC049-069-290000- /O.NEW.KLBF.SV.W.0012.070328T2314Z-070329T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF OSHKOSH... * UNTIL 600 PM MDT * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT NEAR JULESBURG...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 525 PM MDT... 8 MILES WEST OF LEWELLEN AND 9 MILES WEST OF ASH HOLLOW STATE HISTORICAL PARK BY 530 PM MDT... OSHKOSH AND BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 535 PM MDT... DOGTOWN FLATS BY 550 PM MDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4100 10242 4100 10210 4159 10208 4160 10244 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 282333 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM CDT WED MAR 28 2007 NEC049-069-290000- /O.CON.KLBF.SV.W.0012.000000T0000Z-070329T0000Z/ DEUEL NE-GARDEN NE- 531 PM MDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTH CENTRAL GARDEN AND EASTERN DEUEL COUNTIES... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...OR ABOUT 9 MILES SOUTH OF OSHKOSH...MOVING NORTH AT 55 MPH. THOUGH THE INITIAL STORM HAS MOVED OUT OF DEUEL COUNTY...ADDITIONAL STORMS WILL BE MOVING INTO THE AREA THROUGH 600 PM MDT. THE SEVERE THUNDERSTORM WILL BE NEAR... DOGTOWN FLATS BY 545 PM MDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 12 MILES NORTHEAST OF CHAPPELL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4100 10242 4100 10210 4159 10208 4160 10244 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:35 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 28, 1:35 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT WED MAR 28 2007 ..FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND RAIN CHANCES FOR THURSDAY INTO FRIDAY... .NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN CHALLENGE IN THE NEAR TERM IS SEVERE POTENTIAL THROUGH MIDNIGHT AND FLASH FLOOD POTENTIAL OVERNIGHT IN THE SE AND ERN ZONES. TURNING TO TONIGHT...AN INTENSE UPPR LOW WILL DRIFT INTO COLORADO AND SRN WYOMING TONIGHT. H5 ANALYSIS THIS MORNING PUT THE H5 LOW SOUTHEAST OF SALT LAKE CITY. FEATURE OF NOTE IS THE BETTER THAN 100 KT JET OVER SERN AZ...THE NOSE OF THIS FEATURE IS CURRENTLY ENTERING ERN COLORADO PER THE LATEST PROFILER DATA. INGREDIENTS ARE COMING TOGETHER FOR AN ACTIVE SEVERE WEATHER DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. SURFACE ANALYSIS INDICATING A TANDEM OF SURFACE LOWS OVER ERN COLORADO...THE FIRST OVER THE DENVER METROPLEX...AND THE SECOND ACROSS SERN COLORADO. DRYLINE EXTENDS FROM NEAR SIDNEY...TO WEST OF BURLINGTON CO...TO THE WESTERN OK PANHANDLE. SKIES ALONG AND WEST OF THIS LINE HAVE CLEARED SIGNIFICANTLY OVER THE PAST FEW HOURS...RESULTING IN A DESTABILIZED BOUNDARY LAYER PRESENT FROM THE ABUNDANT CU OVER NERN COLORADO. 18Z LAPS DATA INDICATING A FAIRLY STRONG CAP STILL EXISTS...WITH THE EXCEPTION OF THE FAR SWRN ZONES WHICH CONTINUES TO ERODE QUICKLY ATTM. SEVERE INGREDIENTS WILL BEGIN TO COME TOGETHER OVER THE NEXT COUPLE OF HOURS...AS THE APPG COLD FRONT OVERTAKES THE NRN EDGE OF THE DRYLINE. THIS WOULD FAVOR LOCATIONS WEST OF NORTH PLATTE PROPER...OR ALONG THE SERN PANHANDLE FOR THE GREATEST TORNADO THREAT. STORMS WILL CONGEAL INTO A LINE AS THE DRYLINE AND FRONT MOVE INTO 50+DEW POINT AIR AFTER 22Z. PWS ARE RUNNING NEAR AN INCH EAST OF NORTH PLATTE...WHICH IS BETTER THAN 200 PERCENT OF NORMAL. QUICK GLANCE AT 3 AND 6 HR FF GUIDANCE INDICATING SOME 1 TO 2 INCH AMOUNTS FOR FLASH FLOODING. GIVEN THE EXPECTED NORTH TO SOUTH ORIENTATION OF CELLS AND STORM MOTION DUE NORTH...SOME TRAINING IS EXPECTED. AM CONCERNED MOST ABOUT HAYES...FRONTIER...SOUTHEASTERN LINCOLN...LOGAN AND SOUTHERN CUSTER...TOPOGRAPHY FAVORS SUCH A HAZARD. WILL HOIST A FLASH FLOOD WATCH THROUGH TONIGHT FOR THESE COUNTIES. AFTER TONIGHT...UPPR LOW WILL COME OUT IN A COUPLE OF PIECES AND HAVE KEPT LOW PRECIPITATION CHANCES IN THE GRIDS ACCORDINGLY. .LONG TERM (SUNDAY THROUGH WEDNESDAY)...MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES WITH A PROGRESSIVE LOW AMPLITUDE PATTERN NEXT WEEK. ENSEMBLES THIS MORNING INDICATING BEST UPPR LEVEL SUPPORT FOR PCPN ON MONDAY NIGHT/TUESDAY TIME FRAME WHICH CORRELATES WELL WITH THE EXPECTED COLD FROPA ON MONDAY NIGHT. WILL RETAIN POPS FOR MONDAY NIGHT...WITH THE FROPA AND APPG WAVE. IN THE MEANTIME...HIGHS WILL RUN 5 TO 15 DEGREES ABOVE CLIMO FOR SUNDAY AND MONDAY...WITH NEAR CLIMATOLOGY TEMPS FOR TUESDAY AND WEDNESDAY. && .AVIATION... HAZARDOUS CONDITIONS THE NEXT 24 HOURS. STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION...WITH SW NEB AND NORTHEAST CO LIKELY TO SEE THE MOST SEVERE. ALSO SURFACE WINDS OF 20 TO 35 KTS WITH GUSTS TO 45 KTS THIS EVENING...AND THAT IS NON-THUNDERSTORM WINDS. AREAS OF MVFR CIGS ACROSS EASTERN PORTIONS OF TWB098. LATER TONIGHT INTO TOMORROW MORNING...THE ATMOSPHERE QUIETS SOME WITH THE LOSS OF DIURNAL HEATING...HOWEVER THUNDERSTORMS...EVEN SOME SEVERE...ARE STILL EXPECTED TO CONTINUE. COLD FRONT TO SHIFT WINDS FROM THE SOUTH SOUTHEAST TO NORTHWEST FROM WEST TO EAST TONIGHT THROUGH TOMORROW...WINDS HAVE ALREADY CHANGED AT KBBF. BY 18Z TOMORROW...WIND SHIFT EAST OF KVTN TO NEAR KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ZONES NEZ037-059-070>071. FLASH FLOOD WATCH UNTIL 1 PM CDT FOR ZONE NEZ038. && CLB/MASEK
Hazardous weather outlook, Mar 28, 2:23 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED MAR 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-292030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT WED MAR 28 2007 /223 PM MDT WED MAR 28 2007/ ...SEVERE THUNDERSTORMS EXPECTED AND POSSIBLY FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS TO DEVELOP ALONG A DRYLINE AND ADVANCING PACIFIC COLD FRONT ACROSS WESTERN NEBRASKA THIS EVENING. THE THUNDERSTORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE THREAT THIS EVENING IS FOR VERY LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLY A FEW TORNADOES. AS THE THUNDERSTORMS BECOME MORE WIDE SPREAD AND MOVE INTO NORTH CENTRAL NEBRASKA OVERNIGHT...THE MAIN THREAT WILL SHIFT TO MAINLY LARGE HAIL AND DAMAGING WIND GUSTS. AN ADDITIONAL THREAT WILL BE FOR LOCALIZED FLASH FLOODING...MAINLY EAST OF A LINE FROM HAYES CENTER IN HAYES COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...TO STAPLETON IN LOGAN COUNTY. SOME AREAS OF STANDING WATER ALREADY EXIST IN THESE AREAS...AND WITH THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES...LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A RISK FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...AS THE POTENT UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST...SWEEPING THE COLD FRONT EAST ACROSS THE OUTLOOK AREA. LOCATIONS GENERALLY EAST OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS. A RISK FOR LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE EAST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION IN WESTERN NEBRASKA THROUGHOUT THIS EVENING AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Mar 28, 5:01 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 6 SW BRANDON 40.74N 102.01W
03/28/2007 E1.75 INCH PERKINS NE LAW ENFORCEMENT
&&
CHENDERSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:21 AM MDT | Wind Advisory | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 16 more | 9 hr |
| Mar 28, 2:12 PM MDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 8 more | 31 hr |
| Mar 28, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 26 min |
| Mar 28, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 62 min |
| Mar 28, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 46 min |
| Mar 28, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Mar 28, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 60 min |
| Mar 28, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| Mar 28, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.